MAUDE Adverse Event Report: GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY

GN HEARING A/S GN RESOUND; HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number 22978500
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Estimated date of the event 01aug2024.It has been reported that the the user dropped hearing aids off a few days ago because the grommets were coming out of the earmolds already, and he has been unable to clean or change the wax filters because the grommets won't hold anything.No object was stuck in the ear, no harm or injury reported.No further follow up information expected.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Manufacturer's investigation: technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.Manufacturer's investigation is pending.Final report will be submitted when investigation is completed.This is an initial report.
 
Additional Manufacturer Narrative
Manufacturer's ref# (b)(4).Manufacturer's investigation: technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.Manufacturer's investigation is pending.Final report will be submitted when investigation is completed.This is an initial report.18oct2024: technical investigation concluded: a dhr review have been completed.No deviation or changes were found during manufacturing of the device.Clinical investigation concluded: clinical evaluation of the event: it was reported that about a month after the user was for with new hearing aids, he dropped them off at hearing care professional (hcp) because the grommets were coming out of the earmolds already and he has been unable to clean or change the wax filters because the grommets won't hold anything.No harm to the user or need for medical attention has been reported.Despite several attempts to follow up, no further information was provided.Clinical assessment is that the event did not cause harm to the user.Hearing aids need to have detachable spare parts as wax filters.Therefore, eliminating the risk of a spare parts remaining in the ear canal is not possible.A wax filter can become detached and remain in the user's ear canal when the hearing aid is removed or if the cerustop bushing has become dislodged from excessive force applied during replacements or cleaning of the wax filter.Without bushing, a replaced cerustop is not secure and may fall out in the ear.The wax filter then constitutes a foreign body in the ear canal and should be removed as soon as possible as it can pose an infection risk.The hazard is identified in the risk analysis and mitigated on device design by ensuring that the wax filter cannot be removed without a tool.The user guide includes an instruction on how to replace a wax filter with a tool and to contact the hcp if a foreign object is located in the ear canal.Risk assessment concluded: this is a generally known risk, considered in the risk analysis and communicated to the user.This risk is deemed to be acceptable.Manufacturer's investigation is completed.This is a final report.
 
Event or Problem Description
Estimated date of the event 01aug2024.It has been reported that the user dropped hearing aids off a few days ago because the grommets were coming out of the earmolds already, and he has been unable to clean or change the wax filters because the grommets won't hold anything.No object was stuck in the ear, no harm or injury reported.No further follow up information expected.

Brand Name
GN RESOUND
Common Device Name
HEARING AID, AIR-CONDUCTION WITH WIRELESS TECHNOLOGY
Manufacturer (Section D)
GN HEARING A/S
lautrupbjerg 7
ballerup, 2750
DA  2750
Manufacturer Contact
akanksha roy
lautrupbjerg 7
ballerup, 2750
DA   2750
MDR Report Key20320088
Report Number3005650109-2024-00079
Device Sequence Number7782483
Product Code OSM
UDI-Device Identifier05708296326648
UDI-Public05708296326648
Combination Product (Y/N)N
Initial Reporter StateVT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number22978500
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/29/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/20/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale